| Catalog Number |
242032 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/03/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an unspecified scoping procedure it was observed that the locking mechanism of the she_2rstck_5.9, univ,167_mitek device was not working.It was reported that there was a spare device available for use and the procedure was successfully completed.There were no adverse consequences to the patient.No additional information could be provided.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: investigation summary the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found scratch marks along the shaft indicating heavy use in the field.The tip was deformed and the locking mechanism was detached.The knurled nut was not returned for evaluation.The instrument was disassembled and examined where it was noted that the orange o ring was broken.No other anomalies could be observed.A functional test was performed; the device was disassembled and reassembled without restriction, and the stopcocks could be opened and closed without problem.The overall complaint was confirmed as the observed condition of the she_2rstck_5.9,univ,167_mitek would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to the procedural variables, such handling of the device or product interaction during procedure.As per the instructions for use (ifu): 1) before assembly and sterilization, make sure that sheath o-rings are in place and are not damaged.The system can leak or malfunction if an o-ring is missing or damaged.2) do not use a damaged or defective endoscope.Inspect the endoscope prior to each examination or procedure and before sterilization based on the instructions in this document.Properly handling and attention to the approved use of the device diminishes the risk of failure.It has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.